MAUDE Adverse Event Report: B.BRAUN MEDICAL SAS VENATECH LP; VENA CAVA FILTER

B.BRAUN MEDICAL SAS VENATECH LP; VENA CAVA FILTER
Model Number 5010024
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the user facility: filter did not fully deploy at the time of implant and has since "opened" up more to about 50% they can't return it, it's still in the patient.The patient is most likely going to a different hospital to have it removed.
 
Additional Manufacturer Narrative
Note: product reference 5010024 is similar to the product reference cleared under #510k240578.The complaint concerns 1 unit of venatech lp reference 5010024 from batch 37003363.Device history record: batch record file number 37003363 was reviewed: the batch was manufactured within the specifications and no discrepancy was observed during inspection steps.No other complaint was reported on this batch released in november 2022.Summary of investigation: 3 x-ray pictures were transmitted for investigation.The venatech lp filter is still implanted into patient's body and the introduction system was not returned for investigation x-rays picture review: x-ray pictures taken just after implantation: cavography image: the vcf is undeployed, the filters' legs look constrained.The filter is located against the vena cava wall, its lower part looks pressed against it.The extremity of the introducer sheath is visible above the vcf.X-ray image: the vcf is slightly more deployed than on the cavography image.One of the upper arm is slightly opened.The filter head is located at the level of the last rib, normally situated at t12.X-ray pictures taken 2 weeks after the implantation: the filter's head is still located at the level of the last rib.The filter is asymmetrically opened.Raw material historical review: the raw material used for the vena cava filter batches included in the device kit was verified.The incoming quality controls were within the defined specifications and no abnormality was detected.Manufacturing process review: all the manufacturing steps that could lead to the observed defect were reviewed and no failure was detected.Root cause: according to the information provided by the customer, the vcf non-opening results from the fact it was partially released in the gonadal vein.According to the hospital protocol in this kind of situation, the vcf was left in place and a 2-week follow-up was performed, finding the vcf "partially opened into its filtering state".The review of the images taken allows us to see that there was no migration upward of the filter upward to the heart.Conclusion: the vena cava filter non-opening results from an incorrect placement of the filter during its deployment.The placement of the filter is clearly described and represented in our ifu recommendations.No labelling defect is at the origin of this incident.In addition, it is worth noting that no abnormality was found on the raw material used and during our manufacturing process.The batch involved was produced within our specifications.No other complaint was reported on this batch.This type of incident is rare.No actions plan is foreseen at that time.

Brand Name
VENATECH LP
Common Device Name
VENA CAVA FILTER
Manufacturer (Section D)
B.BRAUN MEDICAL SAS
26 rue armengaud
saint cloud, 92210
FR  92210
Manufacturer (Section G)
B.BRAUN MEDICAL SAS FRANCE
30 avenue des temps modernes
chasseneuil du poitou, 86360
FR   86360
Manufacturer Contact
sarah prevost
30 avenue des temps modernes
chasseneuil du poitou, 86360
FR   86360
MDR Report Key25331029
Report Number9612452-2026-00018
Device Sequence Number9768137
Product Code DTK
UDI-Device Identifier04038653918164
UDI-Public(01)04038653918164(11)221114(17)271114(10)37003363
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5010024
Device Lot Number37003363
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2026
Initial Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown